MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant ipth results is unknown.Siemens healthcare diagnostics is investigating.The limitations section of the instructions for use states: "results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.Interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
Discordant advia centaur ipth results were obtained for samples from the same patient.The physician questioned the elevated results.The physician was expecting normal results since the patient had normal scans and has not had surgery.The customer performed a dilution.The dilution indicated a potential interfering substance.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant ipth results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00142 on june 14, 2017.08/10/2017 additional information: the physician was expecting a normal ipth result.The reference range for the ipth assay is 14-72 pg/ml.All results were abnormal based on the reference range.Calcium values were normal.No clinical information provided.Siemens is unable to determine the cause of the discordant ipth results.However, a sample specific issue can not be ruled out.The cause for the discordant ipth result is unknown.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the expected results section: "the reference range was established on the acs:180® system.Edta plasma samples were obtained from 142 apparently healthy individuals whose calcium levels ranged from 8.0 to 10.3 mg/dl.Ninety-five percent of the intact pth values for these individuals fell in the range of 14 to 72 pg/ml (1.48 to 7.63 pmol/l) with an overall range of 11.1 to 79.5 pg/ml (1.18 to 8.43 pmol/l).These results were confirmed for the advia centaur intact pth assay.Refer to method comparison.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results.".

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6641074
Report Number1219913-2017-00142
Device Sequence Number13656908
Product Code CEW
UDI-Device Identifier00630414579160
UDI-Public00630414579160
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2017
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number31310368
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1